Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 447, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2005, 5:04 PM CDT for Lamar County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 7, 2005, 5:34 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 072204
SVRJAN
MSC073-072300-
/O.NEW.KJAN.SV.W.0447.050607T2204Z-050607T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
504 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 600 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR PURVIS...OR ABOUT 13 MILES SOUTH OF WEST
HATTIESBURG. THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHEAST OF BAXTERVILLE BY 600 PM CDT
LAT...LON 3111 8934 3127 8943 3118 8966 3102 8965
3102 8953
$$
DAB1 follow-up statement
000
WWUS54 KJAN 072234
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE JUN 7 2005
MSC073-072244-
/O.CAN.KJAN.SV.W.0447.000000T0000Z-050607T2300Z/
LAMAR MS-
534 PM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR LAMAR COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
LAT...LON 3111 8934 3127 8943 3118 8966 3102 8965
3102 8953
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:00 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 7, 4:00 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT MON JUN 7 2005 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...A SMALL BUBBLE OF HIGH PRESSURE AND ASSOCIATED SURFACE DIVERGENCE HAS KEPT MOST OF THE FORECAST AREA DRY SO FAR TODAY AS CONVECTION FIRES ALONG AND AHEAD OF THE SEA BREEZE BOUNDARY EXTENDING INTO CENTRAL LOUISIANA. THE RELATIVE CLOUD-FREE CONDITIONS THIS AFTERNOON ARE CREATING A MODERATLELY UNSTABLE ENVIRONMENT OVER NE LA WITH LIFTED INDICES RUNNING AROUND -8. EXPECT THE CONVECTION TO CONTINUE TO BUILD NORTHWARD INTO THE UNSTABLE AIR OVER NORTHEAST LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI...BUT NOT CONFIDENT IT WILL MAKE IT MUCH FARTHER NORTHEAST AND WILL GO WITH SMALL PRECIP CHANCES THIS EVENING OVER CENTRAL AND EASTERN MS. MODELS SUGGEST THAT THERE WILL BE A LITTLE BETTER SUPPORT FOR CONVECTIVE ACTIVITY TOMORROW...BETTER THAN TODAY AS EASTERN EXTENT OF ACTIVE SEA-BREEZE MOVES FARTHER INLAND. THE GFS INDICATES SOME UPPER LEVEL DIVERGENCE COULD SUPPORT BETTER CONVECTIVE PRECIPITATION COVERAGE AS WELL. /EC/ .LONG TERM...ALL MODELS SEEM TO BE IN GENERAL AGREEMENT ON A FEW FACTORS FOR THE LONG TERM...THERE WILL BE A RIDGE IN THE EAST...A TROUGH IN THE WEST...AND A DISTURBANCE IN THE GULF. HOWEVER...THE MODELS DO NOT YET AGREE ON WHERE THIS POTENTIAL DISTURBANCE MAY END UP. BUT MORE ON THAT IN A BIT. FOR MORE IMMEDIATE TIMING...THURSDAY WILL BECOME SLIGHTLY MORE FAVORABLE FOR RAIN CHANCES ESPECIALLY FOR AREAS IN SOUTHWEST MISSISSIPPI AND EASTERN LOUISIANA. AN UPPER LEVEL SHORTWAVE WILL BEGIN APPROACHING THE AREA THURSDAY EVENING. THE AIRMASS ABOVE OUR REGION WILL REMAIN SATURATED WITH PRECIPITABLE WATERS ALREADY NEAR 2 INCHES FOR MOST OF THE AREA. THE NEAR STATIONARY MID LEVEL SHEAR AXIS MENTIONED BY THE EARLIER SHIFT WILL STILL BE LINGERING INTO FRIDAY. MODEL CAPE VALUES...1500 TO 1900 J/KG...CONTINUE TO INDICATE MARGINAL INSTABILITY OVER THE REGION. WITH ALL OF THESE INGREDIENTS IN PLACE IT IS SAFE TO SAY THAT AFTERNOON CONVECTION FOR BOTH THURSDAY AND FRIDAY IS LIKELY. THEN WE GO INTO THE WEEKEND. THE LATEST RUN OF THE GFS HAS SOME SORT OF WARM CORE DISTURBANCE MOVING NORTH TO THE MOUTH OF THE MISSISSIPPI RIVER EARLY SATURDAY MORNING. ALTHOUGH OTHER MODELS HAVE NOT TAKEN THIS SAME PATH THEY ARE ALL STILL INDICATING THE EXISTENCE OF THIS DISTURBANCE AND IT WILL LIKELY AFFECT OUR SENSIBLE WEATHER FOR THE WEEKEND. IF IT DOES TAKE THE GFS PROJECTED PATH RAIN WILL BE LIKELY FOR A LARGE PORTION OF OUR CWA...ESPECIALLY FOR AREAS IN THE SOUTH AND EAST WHERE SURFACE WINDS RELATED TO THE ANONYMOUS DISTURBANCE COULD BRING IN MORE MOISTURE TO AN ALREADY SATURATED AIRMASS. HIGH PRESSURE THEN SETS UP OVER THE EAST AGAIN EARLY NEXT WEEK GIVING US A CHANCE TO DRY OUT FROM THE WEEKEND AND PROVIDING US WITH NEAR NORMAL TEMPERATURES./13/ && .AVIATION...COULD SEE A REPEAT OF LOW STRATUS (IFR/LIFR CIGS) LATE TONIGHT EARLY TOMORROW...ESPECIALLY FOR JAN/MEI/HBG SITES...WITH VSBYS DOWN TO 3-5 MILES IN FOG. WOULD GO LOWER WITH FOG...BUT IT DOES NOT APPEAR NOW THAT CONVECTIVE PRECIPITATION WILL MAKE IT TO TAF SITES. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: EC LONG TERM: MUELLER/CAB
Hazardous weather outlook, Jun 7, 4:19 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 419 PM CDT TUE JUN 07 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082119- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 419 PM CDT TUE JUN 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...OVER THE IMMEDIATE ARKLAMISS REGION...AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE AREA MOST AFFECTED WILL BE WEST AND SOUTH OF A GREENVILLE TO VICKSBURG TO NATCHEZ TO LAUREL LINE. THE PRIMARY RISKS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF PENNIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH TUESDAY JUNE 14. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 7, 3:58 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 W HATTIESBURG 31.31N 89.36W
06/07/2005 1.00 INCH LAMAR MS EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT HIGHWAY US 98 AND OLD
HIGHWAY US 11 BY LARMAR COUNTY EMERGENCY MANAGERS.
&&
GILMORESpecial weather statement, Jun 7, 4:50 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 450 PM CDT TUE JUN 7 2005 MSZ066-073-074-072230- FORREST-JONES-LAMAR- 450 PM CDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS ARE DEVELOPING ACROSS THE PINE BELT... AT 450 PM CDT...WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS DEVELOPING JUST SOUTH OF THE INTERSTATE 59 CORRIDOR FROM PURVIS TO OVETT. THESE THUNDERSTORMS WERE SHOWING LITTLE MOVEMENT AT THIS TIME. YOU CAN EXPECT WIND GUSTS UP TO 40 MILES AN HOUR...FREQUENT CLOUD TO GROUND LIGHTNING...AND POSSIBLY HAIL WITH THESE STORMS. IN ADDITION...BRIEF BUT HEAVY DOWNPOURS OF RAIN WILL CAN ALSO BE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS... FOR FURTHER UPDATES ON THESE THUNDERSTORMS. BUTTS
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.